Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 270, NWS Wichita, KS

October 19, 2005Reno County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 19, 2005, 7:44 PM CDT for Reno County, Rice County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2005, 7:44 PM CDT (00:44 UTC)
Expired
Oct 19, 2005, 8:30 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 7:55 PM CDTHAIL 112 W Nickerson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 19, 3:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 200044
SVRICT
KSC155-159-200130-
/O.NEW.KICT.SV.W.0270.051020T0044Z-051020T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT WED OCT 19 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  RICE COUNTY IN CENTRAL KANSAS.

* UNTIL 830 PM CDT.

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTH OF SYLVIA...OR ABOUT 27 MILES
  SOUTHEAST OF GREAT BEND...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALDEN...CHASE...LITTLE RIVER...LYONS...NICKERSON...PLEVNA...
  RAYMOND...SILICA...STERLING...SYLVIA...WILLOWBROOK

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

LAT...LON 3843 9847 3788 9846 3806 9793 3851 9792

$$

KLEINSASSER
4 follow-up statements
000 
WWUS53 KICT 200055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT WED OCT 19 2005

KSC155-159-200130-
/O.CON.KICT.SV.W.0270.000000T0000Z-051020T0130Z/
RICE KS-RENO KS-
755 PM CDT WED OCT 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN RENO AND
RICE COUNTIES UNTIL 830 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ALDEN...OR 26 MILES WEST OF
HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ALDEN BY  800 PM CDT.
  NEAR STERLING BY  805 PM CDT.
  NEAR LYONS BY  810 PM CDT.
  NEAR LITTLE RIVER BY  830 PM CDT.

LAT...LON 3843 9847 3788 9846 3806 9793 3851 9792

$$

KETCHAM
000 
WWUS53 KICT 200114
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT WED OCT 19 2005

KSC155-200125-
/O.CAN.KICT.SV.W.0270.000000T0000Z-051020T0130Z/
RENO KS-
815 PM CDT WED OCT 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR RENO COUNTY HAS BEEN
CANCELLED...

AT 811 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3843 9847 3818 9844 3819 9794 3851 9792

$$

KSC159-200130-
/O.CON.KICT.SV.W.0270.000000T0000Z-051020T0130Z/
RICE KS-
815 PM CDT WED OCT 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR RICE COUNTY UNTIL 830
PM CDT...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LYONS...OR 22 MILES NORTHWEST OF
HUTCHINSON...AND MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LITTLE RIVER BY  820 PM CDT.

LAT...LON 3843 9847 3818 9844 3819 9794 3851 9792

$$

KETCHAM
000 
WWUS53 KICT 200122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT WED OCT 19 2005

KSC159-200130-
/O.CON.KICT.SV.W.0270.000000T0000Z-051020T0130Z/
RICE KS-
823 PM CDT WED OCT 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR RICE COUNTY UNTIL 830
PM CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LITTLE RIVER...OR 21 MILES WEST OF
MCPHERSON...AND MOVING NORTHEAST AT 45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF RICE
COUNTY...INCLUDING THE TOWN OF LITTLE RIVER.

LAT...LON 3843 9847 3818 9844 3819 9794 3851 9792

$$

KETCHAM
000 
WWUS53 KICT 200130 RRA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT WED OCT 19 2005

KSC159-200141-
/O.EXP.KICT.SV.W.0270.000000T0000Z-051020T0130Z/
RICE KS-
831 PM CDT WED OCT 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 828 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3843 9847 3818 9844 3819 9794 3851 9792

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:57 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 19, 2:57 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT WED OCT 19 2005

.DISCUSSION...
FORECAST CHALLENGES CENTER ON THE PASSAGE OF A SHORTWAVE CURRENTLY
OVER SOUTHEAST COLORADO AND WHAT WE HAVE IN STORE FOR TONIGHT AND
EARLY TOMORROW.

LATEST WATER VAPOR IMAGERY AND PROFILER DATA SHOW THE SHORTWAVE TO
BE CLOSED OFF BUT STILL PROGRESSIVE. 300 MB PROFILER DATA SHOWS THE
JET STREAK ROUNDING THE BASE OF THE SHORTWAVE WITH OUR NECK OF THE
WOODS GETTING INTO THE LEFT FRONT QUADRANT. DRY SLOT NOTED ON WATER
VAPOR IMAGERY HAS HELPED TO SCOUR OUT CLOUD COVER IN CENTRAL KANSAS
BUT THIS SHOULD NOT LAST.

TONIGHT THROUGH THURSDAY:
SHORTWAVE IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT AND WILL HELP
LEAD TO WIDESPREAD RAIN AND THUNDERSTORM CHANCES AS IT DOES. 850 MB
BOUNDARY LOOKS TO BE STUCK THROUGH CENTRAL AND NORTHEAST KANSAS AND
THERE IS VERY STRONG ISENTROPIC LIFT NOTED ON THE 305 K AND 310 K
THETA SURFACE. LIFTING A PARCEL FROM 850 MB, ABOVE THE SURFACE BASED
INHIBITION, YIELDS A FAIR AMOUNT OF ELEVATED INSTABILITY. WITH THE
DIFFLUENT FLOW ASSOCIATED WITH THE LEFT FRONT QUAD OF THE UPPER JET
STREAK, THE ELEVATED INSTABILITY, STRONG ISENTROPIC LIFT AND THE
SHORTWAVE, THIS ALL POINTS TO WIDESPREAD RAIN AND THUNDERSTORM
CHANCES. AS A RESULT, CONTINUED WITH CATEGORICAL POPS THROUGH 12Z
THURSDAY. WITH THE ABOVE MENTIONED FEATURES WILL LIKELY SEE SOME
STRONG TO SEVERE STORMS, MAINLY FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS THROUGH MIDNIGHT. SINCE THE STORMS WILL BE ELEVATED THE
SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. GIVEN THE AMOUNT OF
INSTABILITY AND SHEAR WOULD EXPECT HAIL OF AROUND 1 INCH. ALSO, SOME
LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE WHICH COULD LEAD TO
ISOLATED FLOODING FOR MAINLY PORTIONS OF CENTRAL AND SOUTH CENTRAL
KANSAS.

ISENTROPIC LIFT STEADILY DECREASES THROUGH TOMORROW MORNING ON THE
BACK IN RESPONSE TO THE SHORTWAVE PASSING EAST OF OUR AREA. BOTH THE
GFS AND THE NAM HANG ON TO SOME PRECIPITATION THROUGH 00Z FRIDAY.
THIS MAY BE OVER DONE BUT NONE THE LESS KEPT POPS IN THROUGH 00Z
FRIDAY BUT DECREASED THEM THROUGH THE DAY.

FRIDAY THROUGH SATURDAY EVENING:
THINGS WILL COOL DOWN CONSIDERABLY, BUT STILL BE SLIGHTLY BELOW
NORMAL, THROUGH THIS PERIOD WITH HIGHS IN THE LOW TO MID 60S AND
LOWS IN THE LOW TO MID 40S. THE ONLY SIGNIFICANT CHANGE MADE WAS TO
ADD SLIGHT CHANCE POPS FOR SOME LIGHT RAIN SHOWERS SATURDAY EVENING.
GFS SHOWS A FAIRLY STRONG SHORTWAVE, ROTATING AROUND THE MAIN CLOSED
LOW OVER THE OHIO VALLEY. LOW LEVELS ARE RATHER DRY BUT IT APPEARS
THE MID LEVELS SATURATE. SO WOULDNT BE SURPRISED TO SEE SOME LIGHT
RAIN SHOWERS AS A RESULT. CONFIDENCE ON THIS FEATURE PRODUCING
MEASURABLE PRECIPITATION IS SOMEWHAT LOW HOWEVER.

REST OF THE EXTENDED (SUNDAY THROUGH WEDNESDAY MORNING):
THE ABOVE WAVE SHOULD BRING IN A REINFORCING SHOT OF COOL AIR. AS A
RESULT HAVE CONTINUED WITH THE COOLER TEMPS AND MADE SOME TWEAKS IN
THE HIGHS AND LOWS FOR THESE DAYS. ALSO MADE SOME TWEAKS TO SKY
COVER AND POPS THOUGH WILL KEEP THINGS DRY FOR THESE DAYS.

BOWMAN

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  59  43  64 / 100  40   0   0
HUTCHINSON      47  58  43  63 / 100  40   0   0
NEWTON          48  59  42  63 / 100  50   5   0
ELDORADO        50  60  43  63 /  90  50   0   0
WINFIELD-KWLD   52  60  43  64 /  90  40   0   0
RUSSELL         42  57  42  62 / 100  20   0   0
GREAT BEND      44  58  43  63 / 100  20   0   0
SALINA          46  57  41  61 / 100  40  10   0
MCPHERSON       47  58  42  62 / 100  40   5   0
COFFEYVILLE     59  62  44  64 /  80  30   0   0
CHANUTE         55  62  44  63 /  80  50   5   0
IOLA            52  62  43  63 /  90  50   5   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 19, 4:02 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT WED OCT 19 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
402 PM CDT WED OCT 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS EARLY TONIGHT WITH THE SEVERE POTENTIAL
SPREADING INTO SOUTHEAST KANSAS LATER TONIGHT. THE MAIN HAZARD WITH
THESE STORMS WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS.

AS THE NIGHT PROGRESSES, THE THUNDERSTORMS WILL CONTINUE INCREASING
IN AREAL COVERAGE WITH HEAVY RAINS POSSIBLE LEADING TO A LOCALIZED
FLOODING HAZARD FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
FOR ALL OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

BOWMAN

In the hours before

Special weather statement, Oct 19, 3:37 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT WED OCT 19 2005

KSZ047-050-067-192100-
BARTON-RENO-RICE-
337 PM CDT WED OCT 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...RENO AND RICE COUNTIES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF RAYMOND...OR 26 MILES SOUTHEAST
OF GREAT BEND...AND MOVING NORTHEAST AT 50 MPH. ANOTHER STRONG STORM
WAS LOCATED IN CENTRAL STAFFORD COUNTY, AND MOVING NORTH AT 50 MPH.

PENNY TO NICKEL SIZE HAIL ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Oct 19, 4:19 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT WED OCT 19 2005

KSZ047-048-192145-
BARTON-ELLSWORTH-
419 PM CDT WED OCT 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND ELLSWORTH COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAFLIN...OR 20 MILES NORTHEAST OF GREAT
BEND...AND MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Oct 19, 4:54 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT WED OCT 19 2005

KSZ092-093-192230-
COWLEY-SUMNER-
454 PM CDT WED OCT 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRAMAN...OR 21 MILES SOUTHWEST OF ARKANSAS
CITY...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Oct 19, 5:18 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT WED OCT 19 2005

KSZ047-192245-
BARTON-
518 PM CDT WED OCT 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LARNED...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Oct 19, 5:42 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT WED OCT 19 2005

KSZ047-192315-
BARTON-
542 PM CDT WED OCT 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOISINGTON...OR 7 MILES NORTH OF GREAT
BEND...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Oct 19, 7:06 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT WED OCT 19 2005

KSZ091-200045-
HARPER-
706 PM CDT WED OCT 19 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM  NEAR HARDTNER...OR 18 MILES SOUTH OF MEDICINE
LODGE...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES, GOLF BALL SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH.

PEOPLE IN WESTERN HARPER COUNTY, AND ESPECIALLY SOUTHWEST HARPER
COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY
BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER
IF SEVERE WEATHER THREATENS.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:22 PM CDTSevere Thunderstorm WarningICTHarper53 min
Oct 19, 8:13 PM CDTSevere Thunderstorm WarningICTHarper, Sumner47 min
Oct 19, 8:25 PM CDTSevere Thunderstorm WarningICTHarper, Kingman50 min
Oct 19, 9:00 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.